Psycho-Babble Medication Thread 545162

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Why do SRI's make my nose stopped up?

Posted by 4WD on August 22, 2005, at 12:52:54

And what can I do about it?

This is a lot worse on Lexapro than it was on Celexa. I'm going to have to get a permanent breathe-rite strip affixed to my face.

Marsha

 

Re: Why do SRI's make my nose stopped up? 4WD

Posted by Ilene on August 22, 2005, at 13:03:51

In reply to Why do SRI's make my nose stopped up?, posted by 4WD on August 22, 2005, at 12:52:54

> And what can I do about it?
>
> This is a lot worse on Lexapro than it was on Celexa. I'm going to have to get a permanent breathe-rite strip affixed to my face.
>
> Marsha

I can't tell you why, but stuffy nose/sinuses are a known side effect. Have you tried a decongestant?

I.

 

Re: Why do SRI's make my nose stopped up?

Posted by 4WD on August 22, 2005, at 13:59:30

In reply to Re: Why do SRI's make my nose stopped up? 4WD, posted by Ilene on August 22, 2005, at 13:03:51

> > And what can I do about it?
> >
> > This is a lot worse on Lexapro than it was on Celexa. I'm going to have to get a permanent breathe-rite strip affixed to my face.
> >
> > Marsha
>
> I can't tell you why, but stuffy nose/sinuses are a known side effect. Have you tried a decongestant?
>
> I.

No, I was thinking all the decongestants I've tried end up making your mouth dry - which is already an issue.

That VNS thing is looking better and better.

I can't imagine why side effects on Lexapro are more intense than on Celexa. I thought it was supposed to be the opposite. I guess I ought to quit complaining. There are worse side effects to have - insomnia, agitation, fatigue, oh wait, I've got those too. Oh well...

Marsha

 

Re: Why do SRI's make my nose stopped up?

Posted by Shawn. T. on August 22, 2005, at 15:47:47

In reply to Why do SRI's make my nose stopped up?, posted by 4WD on August 22, 2005, at 12:52:54

My guess is that 5-HT3 receptors are involved. Serotonin- induced nasal secretions are correlated with increases in substance P release (http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=2444128&dopt=Abstract). 5-HT3 receptor activation has been associated with substance P release, so that's where I'm placing my bet. You could take a 5-HT3 or NK1 receptor antagonist, but you'll probably want to consider OTC decongestants like pseudoephedrine before asking your doctor about the more expensive prescription medications.

Shawn

 

Re: Why do SRI's make my nose stopped up?

Posted by Declan on August 22, 2005, at 18:34:57

In reply to Re: Why do SRI's make my nose stopped up?, posted by Shawn. T. on August 22, 2005, at 15:47:47

I've noticed that taking things that increase available seratonin (trytophan, 5htp) can block my sinuses a bit and reduce gut peristalsis.
Declan

 

Re: Why do SRI's make my nose stopped up?

Posted by 4WD on August 22, 2005, at 20:49:00

In reply to Re: Why do SRI's make my nose stopped up?, posted by Declan on August 22, 2005, at 18:34:57

Okay, the 5HT thing makes sense. Maybe if I do add Remeron to the mix, it'll help with the congestion. No way can I take pseudoephedrine, though. It makes me feel like I've had four pots of coffee but mentally tired at the same time.

And I have noticed slow digestion especially at night. The Remeron would sure help with that - it makes me hungry. Not that that's good either (recovering bulimic) but maybe a judicious dosage could help both problems without setting off a binge.

Thanks, all.

Marsha

 

Re: Why do SRI's make my nose stopped up? 4WD

Posted by Declan on August 23, 2005, at 0:07:22

In reply to Re: Why do SRI's make my nose stopped up?, posted by 4WD on August 22, 2005, at 20:49:00

Well you could try 30 rather than 60 mgs of pseudephedrine. Or what about one of those (new) antihistamine nose sprays? Then there's the steroid nose spray. And antiallergy herbs. That's what I do.
Declan

 

Re: Why do SRI's make my nose stopped up?

Posted by 4WD on August 23, 2005, at 0:30:48

In reply to Re: Why do SRI's make my nose stopped up? 4WD, posted by Declan on August 23, 2005, at 0:07:22

> Well you could try 30 rather than 60 mgs of pseudephedrine. Or what about one of those (new) antihistamine nose sprays? Then there's the steroid nose spray. And antiallergy herbs. That's what I do.
> Declan


All good suggestions (except being already jittery, I don't think I'll try the pseudoephedrine). I was thinking, too of taking the med before bed - that way I'll be asleep when the side effects are worst and maybe breathe-rite strips will help take care of it.

Thanks,
Marsha


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.